Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 180, NWS St. Louis, MO

October 8, 2009Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 8, 2009, 8:56 PM CDT for Lincoln County, Missouri. It took effect at Oct 9, 2009, 12:17 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 8:56 PM CDT (01:56 UTC)
In effect from
Oct 9, 2009, 12:17 AM CDT
Expired
Oct 9, 2009, 9:54 AM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Old Monroe (OMNM7).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 090156
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT THU OCT 08 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  CUIVRE RIVER AT OLD MONROE


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 2 TO 5 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND AROUND 1 INCH FORECAST IN THE NEXT 12 HOURS...

RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-100156-
/O.NEW.KLSX.FL.W.0180.091009T0517Z-091011T1258Z/
/OMNM7.1.ER.091009T0517Z.091009T1800Z.091010T0058Z.NO/
856 PM CDT THU OCT 08 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER AT OLD MONROE.
* UNTIL SATURDAY MORNING.
* AT 3:55 PM THURSDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 25.8 FEET EARLY FRIDAY 
  AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.  MINOR FLOODING 
  BEGINS.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/09  10/10  10/11  10/12  10/13

CUIVRE RIVER
  OLD MONROE        24   18.10     17.4   13.2   12.3   11.8   11.4
1 follow-up statement
000 
WGUS83 KLSX 091454
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT FRI OCT 09 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  CUIVRE RIVER AT ...OLD MONROE


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT.


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-091524-
/O.CAN.KLSX.FL.W.0180.000000T0000Z-091011T1258Z/
/OMNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT FRI OCT 09 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER AT OLD MONROE.
* AT 8:30 AM FRIDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.5 FEET 
  DURING THE LATE EVENING HOURS TODAY.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/10  10/11  10/12  10/13  10/14

CUIVRE RIVER
  OLD MONROE       24   20.40      23.0   13.6   11.4   10.4    9.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:38 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 8, 6:38 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT THU OCT 8 2009

.DISCUSSION...
/343 PM CDT THU OCT 8 2009/

HEAVY RAIN HAS BEEN SWAMPING PARTS OF THE AREA TODAY.  HIGHEST
AMOUNTS HAVE GENERALLY BEEN ALONG I-70 CORRIDOR TODAY.  SHORT-RANGE
MODELS ARE FAIRLY CONSISTENT IN SHOWING THE AXIS OF HEAVIEST PRECIP
SHIFTING FROM THE I-70 CORRIDOR SOUTH INTO THE EASTERN
OZARKS...CLOSER TO I-44.  RUC AND LOCAL WRF ARE SHOWING IMPRESSIVE
LOW LEVEL MOISTURE CONVERGENCE RAMPING UP ON THE LOW LEVEL JET LATE
THIS AFTERNOON AND EARLY THIS EVENING OVER THE EASTERN OZARKS.  THIS
SEEMS TO CORRELATE WELL WITH CURRENT RADAR TRENDS WHERE BANDS OF
SHOWERS AND STORMS ARE MOVING OVER SOUTHWEST MISSOURI TOWARD OUR
AREA.  THINK THE EASTERN OZARKS ALONG AND NORTH OF I-44 COULD EASILY
RECEIVE ANOTHER 2-4 INCHES OF RAIN TONIGHT.  THIS RAIN WILL FALL
ONTO ALREADY SATURATED GROUND...SO FLOODING WILL CONTINUE TO BE A
REAL THREAT.  HAVE THEREFORE KEPT THE FLASH FLOOD WARNING GOING
AS-IS.

RAIN WILL COME TO AND END GRADUAL FROM NORTHWEST TO SOUTHEAST AS
THE COLD FRONT PUSHES THROUGH.  THE ATMOSPHERE TRANSITIONS TO A MORE
ZONAL PATTERN AND A WEAK HIGH PRESSURE WILL BUILD INTO THE REGION
FRIDAY NIGHT...ONLY TO BE REINFORCED BY ANOTHER...COLDER AND
STRONGER HIGH ON SUNDAY.  NAM AND GFS SEEM TO BE HAVING TROUBLE
RESOLVING HOW FAR SOUTH THE COLD AIR WILL GET. NAM IS FORECASTING
MID-UPPER 20S FOR SUNDAY MORNING LOWS ACROSS THE NORTHERN HALF OF
THE AREA...WHILE THE GFS DOESNT EVEN GET TO FREEZING ANYWHERE.
ITS DIFFICULT TO HAVE MUCH CONFIDENCE IN EITHER FORECAST SINCE
WELL BE STUCK IN ZONAL FLOW.  WOULD PREFER TO SEE A DEEP TROF DIP
INTO THE GREAT LAKES REGION TO GET US OUR FIRST FREEZE THIS TIME OF
YEAR...BUT THERE DOES APPEAR TO BE SOME PRETTY COLD AIR LURKING UP
IN WESTERN CANADA THIS AFTERNOON...WHICH COULD SPILL DOWN INTO THE
PLAINS AND MIDWEST BY SUNDAY.

QUASI-ZONAL FLOW REMAINS OVER THE CONUS INTO NEXT WEEK.  NOT REALLY
A GREAT PATTERN WHICH HELPS US LOCK ONTO FEATURES TO HELP US
FORECAST.  HOWEVER...MEDIUM RANGE MODELS ARE HINTING THAT WE COULD
SEE A STRONG STORM SYSTEM DEVELOP EAST OF THE ROCKIES WEDNESDAY
NIGHT INTO THURSDAY.  HOWEVER...SINCE TIMING AND STRENGTH ARE IN
SERIOUS QUESTION...HAVE NOT PUT POPS IN FOR NOW.

CARNEY

&&

.AVIATION...
/625 PM CDT THU OCT 8 2009/

FOR THE 00Z TAFS...EXPECT IFR CIGS WITH MVFR VISBYS DUE TO RA TO
CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. AREA OF MOD RA
ACROSS MUCH OF CNTL TO NRN MO AND W CNTL IL WILL BEGIN TO REFOCUS
FURTHER SWD AS FORCING BECOMES BETTER FURTHER S. CIGS WILL SLOWLY
LIFT FRI AS RA COMES TO AN END. SITES SHUD BECOME VFR LATE FRI
AFTN INTO THE EVE HOURS.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Oct 8, 4:11 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT THU OCT 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
411 PM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL
CAN BE EXPECTED TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES
CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG THE
INTERSTATE 44 CORRIDOR IN MISSOURI AND THE INTERSTATE 64 CORRIDOR
IN ILLINOIS.

THIS HEAVY RAINFALL WILL LIKELY CAUSE SERIOUS FLOODING ON LOCAL
STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER
CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLASH FLOOD
WATCH PRODUCT FOR SPECIFIC DETAILS ON THIS FLOODING EVENT.
ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TONIGHT. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY BEFORE COMING TO
AN END. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY ALONG
AND SOUTH OF A VANDALIA ILLINOIS TO VIBURNUM MISSOURI LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS SOUTHERN
MISSOURI AND SOUTHERN ILLINOIS. ADDITIONALLY...RAINFALL REPORTS
FROM STORM SPOTTERS ARE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Local storm report, Oct 8, 7:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       MOUNT OLIVE             39.07N  89.73W
10/08/2009  M4.80 INCH       MACOUPIN           IL   PUBLIC

            0.80 INCHES SINCE 7 AM

&&

EVENT NUMBER LSX0900185

MILLER
Local storm report, Oct 8, 7:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       6 ENE MARTHASVILLE      38.66N  90.95W
10/08/2009  M2.37 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0900186

MILLER
Local storm report, Oct 8, 7:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       DORCHESTER              39.09N  89.89W
10/08/2009  M4.25 INCH       MACOUPIN           IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0900187

MILLER
Local storm report, Oct 8, 8:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       7 S STEELVILLE          37.87N  91.36W
10/08/2009  M3.70 INCH       CRAWFORD           MO   TRAINED SPOTTER

            1.7 INCHES SINCE 2 PM

&&

EVENT NUMBER LSX0900188

MILLER
Local storm report, Oct 8, 8:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       MARYLAND HEIGHTS        38.72N  90.48W
10/08/2009  M2.20 INCH       ST. LOUIS          MO   BROADCAST MEDIA

            AT KTVI STUDIO

&&

EVENT NUMBER LSX0900189

MILLER
Local storm report, Oct 8, 8:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT THU OCT 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       ELLISVILLE              38.59N  90.59W
10/08/2009  E3.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0900190

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:23 PM CDTRiver Flood WarningLSXReynolds37 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXCrawford40 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXCrawford, Washington35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXFranklin, Jefferson3 days
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson, Saint Louis35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson, Saint Louis35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson, Saint Louis35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXFranklin4 days
Oct 8, 10:50 PM CDTAreal Flood WarningLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more12 hr
Oct 9, 8:50 AM CDTRiver Flood WarningLSXCallaway, Osage26 hr
Oct 9, 8:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery49 hr
Oct 9, 8:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery37 hr
Oct 9, 10:00 AM CDTAreal Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more26 hr
Oct 9, 12:01 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 6 more7 hr
Oct 9, 4:07 PM CDTFrost AdvisoryLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 7 more16 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.